Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 9, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 22, 2012, 8:54 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2012, 8:54 PM EST (01:54 UTC)
- Expired
- Jan 23, 2012, 4:10 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
166 WHUS72 KCHS 230154 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 854 PM EST SUN JAN 22 2012 AMZ374-231000- /O.NEW.KCHS.SC.Y.0009.120123T0154Z-120123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 854 PM EST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
606 WHUS72 KCHS 230345 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1045 PM EST SUN JAN 22 2012 AMZ374-231000- /O.CON.KCHS.SC.Y.0009.000000T0000Z-120123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1045 PM EST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
475 WHUS72 KCHS 230910 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 410 AM EST MON JAN 23 2012 AMZ374-231015- /O.CAN.KCHS.SC.Y.0009.000000T0000Z-120123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 410 AM EST MON JAN 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 8:52 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 22, 8:52 PM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 852 PM EST SUN JAN 22 2012 .SYNOPSIS... A WARM FRONT WILL LIFT NORTHWARD INTO AND THROUGH THE AREA MONDAY MORNING. A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA MONDAY NIGHT AND EARLY TUESDAY. ANOTHER SYSTEM COULD AFFECT THE REGION LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... EARLY SUNDAY EVENING...A STATIONARY FRONT WAS LOCATED SOUTH OF THE FORECAST AREA. THIS BOUNDARY WILL LIFT NORTH AS A WARM FRONT OVERNIGHT. THE PROGRESS OF THE WARM FRONT WILL BE SLOWED BY A COLL/MOIST WEDGE OF HIGH PRESSURE UNTIL AFTER DAYBREAK. THIS SCENARIO WILL SUPPORT LOWERING STRATUS AND AREAS OF FOG/DRIZZLE. IF STRATUS LOWERS SUFFICIENTLY AREAS OF DENSE FOG WILL DEVELOP. ALSO...WEAK ISENTROPIC ASCENT WILL SUPPORT ISOLATED/SCATTERED SHOWERS. HOWEVER...GUIDANCE CONTINUES TO SUGGEST THAT DEEP LAYER ASCENT AND THE ASSOCIATED FOCUS FOR PRECIPITATION WILL SHIFT INLAND OVERNIGHT/MONDAY MORNING. MOST FORECAST PARAMETERS REMAIN ON TRACK AND REQUIRED MAINLY MINOR ADJUSTMENTS TONIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY AND MONDAY NIGHT...THE DEEP UPPER LOW TO THE NORTHWEST WILL MOVE ACROSS THE GREAT LAKES WITH SOUTHWEST FLOW IN PLACE ACROSS THE CAROLINAS. AT THE SURFACE...THE REMNANT WEDGE WILL STILL BE IN PLACE ACROSS THE FORECAST AREA WITH LOW STRATUS AND FOG COVERING THE REGION. THE EXPECTATION IS THAT THIS LOW LEVEL AIRMASS WILL BE ERODED BY A COASTAL TROF THAT MOVES ONSHORE AND ALLOWS THE FLOW TO TURN SE AND EVENTUALLY S. THIS TRANSITION MAY TAKE SOME TIME TO OCCUR AND THE COOL SURFACE AIR AND STRATUS WILL LIKELY PERSIST INTO MID TO LATE MORNING FOR SOME AREAS. AS THE TROF/WARM FRONT FEATURE MOVES INLAND THERE MAY BE A FEW ISOLATED SHOWERS AND/OR POCKETS OF DRIZZLE. I HAVE CAPPED THE POPS AT SLIGHT CHANCE AS THE MODEL PRECIP RESPONSE IS RATHER LIMITED. SO IT WILL BE A COOL/CLOUDY START TO THE DAY...BUT ONCE THE FLOW TURNS SOUTHERLY TEMPS WILL WARM UP NICELY IN THE AFTERNOON. I STILL EXPECT SKIES TO BE MOSTLY CLOUDY THROUGH THE AFTERNOON BUT A FEW BREAKS COULD DEVELOP BY MID AFTERNOON. HIGHS WILL REACH THE LOW TO MID 70S. OVERNIGHT...THE MAIN STORY WILL BE THE APPROACHING COLD FRONT FROM THE WEST. MODELS CONTINUE TO SHOW EXCELLENT RUN TO RUN CONSISTENCY SHOWING THE FRONT AND ITS ASSOCIATED PRECIP DISSIPATING SIGNIFICANTLY AS IT DRAWS CLOSER. I HAVE CONTINUED THE SLIGHT CHANCE POPS FOR THE AREA THROUGH EARLY TUESDAY AND ANY PRECIP THAT DOES OCCUR SHOULD BE VERY LIGHT. THE FRONT IS NOT EXPECTED TO TOTALLY CLEAR THE FORECAST AREA AND WITH PLENTY OF CLOUDS AROUND...LOWS WILL BE ON THE WARM SIDE. EXPECT LOWS IN THE MID 50S FOR MOST PLACES MONDAY NIGHT. TUESDAY THROUGH WEDNESDAY...THE FLOW ALOFT WILL CONTINUE TO BE SOUTHWEST TO NEARLY ZONAL UNTIL AN UPPER ANTICYCLONE STRENGTHENS TO THE SOUTH ON WEDNESDAY. THIS WILL ALLOW SHORTWAVE RIDGING TO BUILD NORTHWARD ACROSS THE SOUTHEAST WEDNESDAY AFTERNOON. AT THE SURFACE...THE COLD FRONT WILL GENERALLY STALL ACROSS THE SOUTHERN PART OF THE FORECAST AREA BEFORE DISSIPATING TUESDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH THROUGH WEDNESDAY AS THE NEXT SYSTEM STARTS TO ORGANIZE OVER THE NW GULF. OVERALL THE TUESDAY/WEDNESDAY PERIOD WILL BE QUIET EXCEPT FOR A FEW ISOLATED SHOWERS POSSIBLE TUESDAY MORNING. THEREAFTER...THE REMAINDER OF THE FORECAST IS DRY WITH TEMPS RUNNING ABOUT 10 DEGREES ABOVE CLIMO. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... CONDITIONS APPEAR DRY WEDNESDAY NIGHT THROUGH EARLY THURSDAY WHILE HIGH PRESSURE CONTINUES TO WEAKEN AHEAD OF A LOW PRESSURE SYSTEM TRACKING THROUGH THE SOUTH CENTRAL UNITED STATES. UNCERTAINTY REMAINS IN THE FORECAST AS THE PATTERN BECOMES UNSETTLED BY LATE WEEK. AT THIS TIME...A WARM FRONT LOOKS TO LIFT NORTH OVER THE FORECAST AREA SOMETIME LATE THURSDAY INTO FRIDAY FOLLOWED BY A SLOW MOVING COLD FRONT LATE FRIDAY INTO SATURDAY. HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS THURSDAY AFTERNOON AND CHANCES OF SHOWERS FRIDAY AND SATURDAY AS THE SYSTEM ARRIVES OVER THE SOUTHEAST. HIGH PRESSURE SHOULD THEN RETURN SUNDAY AND REMAIN OVER THE AREA INTO EARLY NEXT WEEK. HIGH TEMPS ARE EXPECTED TO REMAIN IN THE LOW 70S WITH OVERNIGHT LOWS IN THE LOW 50S. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... BENEATH A COOL/MOIST WEDGE OF HIGH PRESSURE AND AHEAD OF AN APPROACHING WARM FRONT...LOWERING STRATUS/DETERIORATION TO LIFR CONDITIONS APPEARS HIGHLY LIKELY AT KCHS AND KSAV OVERNIGHT. TIMING REMAINS SOMEWHAT UNCERTAIN...THUS EXPECT AMENDMENTS. AS THE WARM FRONT PASSES...IMPROVEMENT TO VFR CONDITIONS IS EXPECTED BY 18Z MONDAY. EXTENDED AVIATION OUTLOOK... THERE IS A CHANCE OF AT LEAST MVFR CIGS/VSBYS IN ASSOCIATION WITH A COLD FRONT MOVING INTO THE AREA LATE MONDAY NIGHT. VFR CONDITIONS ARE THEN EXPECTED TO RETURN TUESDAY MORNING AND REMAIN THROUGH MIDWEEK. && .MARINE... PER 6 FT SEAS REPORTED AT GRAYS REEF BUOY...ISSUED A SMALL CRAFT ADVISORY FOR AMZ374 VALID UNTIL 5 AM MONDAY. OTHERWISE...A TIGHT PRESSURE GRADIENT BETWEEN A WEDGE OF HIGH PRESSURE AND A STATIONARY FRONT SOUTH OF ALTAMAHA SOUND WILL SUPPORT NE WINDS 15 TO 20 KT AS SEAS AS HIGH AS 5 FT WITHIN NEARSHORE WATERS...JUST BELOW SCA LEVELS. WE DO EXPECT THE GRADIENT TO RELAX TOWARD DAYBREAK MONDAY AS A WARM FRONT BEGINS TO MOVE INTO THE SOUTHERN WATERS. CONCERN THEN TURNS TO SEA FOG DEVELOPMENT. WITH A MOISTURE RICH BOUNDARY LAYER ALONG AND NORTH OF THE STALLED FRONT JUST SOUTH OF THE ALTAMAHA RIVER AND THE FRONT EXPECTED TO LIFT INTO THE SOUTHERN MOST WATERS ALONG WITH HIGHER SURFACE DEWPOINTS...SEA FOG DEVELOPMENT WILL CERTAINLY BE A POSSIBILITY. AS A RESULT...HAVE INCLUDED AREAS OF FOG OVER THE SOUTHERN MOST NEARSHORE WATERS WITH PATCHY FOG ELSEWHERE AFTER MIDNIGHT TONIGHT. MONDAY THROUGH FRIDAY...WINDS WILL TURN SOUTHERLY THROUGH THE DAY ON MONDAY AS A COASTAL TROF/WARM FRONT FEATURE LIFTS NORTHWARD. THE PRESSURE GRADIENT WILL TIGHTEN UP IN ADVANCE OF A COLD FRONT TO THE WEST AND WINDS WILL INCREASE TO 15-20 KTS. LUCKILY MIXING PROFILES WILL BE LIMITED IN THE WARM ADVECTION WHICH WILL PREVENT STRONGER SCA CRITERIA GUSTS FROM REACHING THE SURFACE. WINDS WILL REMAIN THIS WAY AND BECOME MORE SW MONDAY NIGHT AS THE FRONT SAGS ACROSS THE LOCAL WATERS. THEREAFTER...THE PRESSURE GRADIENT WILL WEAKEN AS HIGH PRESSURE BUILDS IN TO THE NORTH KEEPING WINDS 15 KTS OR LESS. THE NEXT SYSTEM IS EXPECTED TO APPROACH FROM THE WEST LATE IN THE WEEK. REGARDING THE SEA FOG POTENTIAL...MODEL GUIDANCE CONTINUES TO SHOW FOG DEVELOPMENT...BUT THE OVERALL SETUP ISN/T IDEAL. IT WILL TAKE A FEW HOURS IN THE MORNING FOR THE COASTAL TROF/WARM FRONT TO PUSH NORTHWARD AND FOR SOUTHERLY FLOW TO TAKE OVER. SO THE RESIDENCE TIME FOR AIR PARCELS OVER THE COOLER SHELF WATERS MAY BE LIMITED BEFORE THE LOW LEVEL FLOW INCREASES. ALSO...DEWPOINTS APPEAR TO TOP OUT IN THE UPPER 50S TO NEAR 60S. SO...I HAVE CONTINUED TO MENTION FOG ACROSS THE NEARSHORE WATERS BUT HAVE BACKED OFF TO PATCHY FOR THE COVERAGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR AMZ374. &&
Hazardous weather outlook, Jan 22, 4:16 PM EST, 4 hours 38 minutes before
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
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 5:40 AM EST | Dense Fog Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 7 hr |
| Jan 23, 5:42 AM EST | Marine Dense Fog Advisory | CHS | 9 hr |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.